On Numbers n Relatively Prime to the nth Term of a Linear Recurrence

  • Carlo SannaEmail author


Let \((u_n)_{n \ge 0}\) be a nondegenerate linear recurrence of integers, and let \({\mathcal {A}}\) be the set of positive integers n such that \(u_n\) and n are relatively prime. We prove that \({\mathcal {A}}\) has an asymptotic density, and that this density is positive unless \((u_n{/}n)_{n \ge 1}\) is a linear recurrence.


Linear recurrences Greatest common divisor Divisibility 

Mathematics Subject Classification

Primary 11B37 Secondary 11A07 11B39 11N25 


  1. 1.
    Alba González, J.J., Luca, F., Pomerance, C., Shparlinski, I .E.: On numbers \(n\) dividing the \(n\)th term of a linear recurrence. Proc. Edinb. Math. Soc. 55(2), 271–289 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    André-Jeannin, R.: Divisibility of generalized Fibonacci and Lucas numbers by their subscripts. Fibonacci Quart. 29(4), 364–366 (1991)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Corvaja, P., Zannier, U.: Finiteness of integral values for the ratio of two linear recurrences. Invent. Math. 149(2), 431–451 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Everest, G., van der Poorten, A., Shparlinski, I., Ward, T.: Recurrence sequences. In: Mathematical Surveys and Monographs, vol. 104. American Mathematical Society, Providence (2003)Google Scholar
  5. 5.
    Leonetti, P., Sanna, C.: On the greatest common divisor of \(n\) and the \(n\)th Fibonacci number, Rocky Mountain. J. Math. arXiv:1704.00151
  6. 6.
    Luca, F., Tron, E.: The distribution of self-Fibonacci divisors. In: Advances in the Theory of Numbers, Fields Institute Communication, vol. 77, pp. 149–158. Fields Institute for Research in Mathematical Sciences, Toronto (2015)Google Scholar
  7. 7.
    Sanna, C.: Distribution of integral values for the ratio of two linear recurrences. J. Number Theory. doi: 10.1016/j.jnt.2017.04.015
  8. 8.
    Sanna, C.: On numbers \(n\) dividing the \(n\)th term of a Lucas sequence. Int. J. Number Theory 13(3), 725–734 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Sanna, C., Tron, E.: The density of numbers \(n\) having a prescribed G.C.D. with the \(n\)th Fibonacci number,
  10. 10.
    Somer, L.: Divisibility of terms in Lucas sequences by their subscripts. In: Applications of Fibonacci Numbers, Vol. 5 (St. Andrews, 1992), pp. 515–525. Kluwer Acadamic Publication, Dordrecht (1993)Google Scholar
  11. 11.
    Tenenbaum, G.: Introduction to Analytic and Probabilistic Number Theory, Cambridge Studies in Advanced Mathematics, vol. 46. Cambridge University Press, Cambridge (1995)Google Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Penerbit Universiti Sains Malaysia 2017

Authors and Affiliations

  1. 1.Department of MathematicsUniversità degli Studi di TorinoTurinItaly

Personalised recommendations